I made my first dosage cut about two weeks ago.
Before we talk numbers, I just want to reiterate something — the word about. Yeah.
See how I’ve used it in the opening sentence?
About two weeks ago.
Why the lack of specificity, Summer? you’re asking.
Well, it’s simple: I plumb forgot to write down the date I began splitting my pills. Oops.
It’s been something of a happy accident, in truth. When I withdrew from Paxil, I documented everything in strict detail. I was on the lookout for brain zaps, nausea, and fatigue.
My nervous system, already hypervigilant by default, kicked into overdrive to help me to track my withdrawal side effects. Was that a twinge of dizziness? Did my stomach just turn? Why did my heart just flutter? I feel warm. Am I warm?
Remember, there’s a difference between “vigilance” and “hypervigilance”, and that difference is usually a panic attack. The former is healthy; the latter is dysfunctional. (Too damn bad the latter comes so naturally to me.)
VIGILANCE: TO ACCEPT OR REJECT?
Don’t get me wrong: There are still benefits aplenty to journaling one’s efforts to withdraw from an SSRI. It’s a great way to track your symptoms and learn to predict how you’ll feel on day 3, day 4, or day 5 after a dosage cut.
It’s sort of like the menstruation tracker of the mental health world (sorry, men; I mean no alienation), only we’re replacing abdominal cramps with brain zaps. (And, unfortunately, we’re keeping most of the other unpleasant period-ic artifacts, but without all the blood. Which is, well, one strangely optimistic way of looking at SSRI withdrawal…right?)
My point is this: I’ve forgotten to keep a detailed journal — in part because life is keeping me busy with life-y things like work and buying a house and stuff — and I’m wondering if I’ve suffered less because of it.
Continue reading… »